Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 25, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 7, 2015, 5:30 PM EDT for Hardin County, Larue County, Nelson County, Kentucky. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2015, 5:30 PM EDT (21:30 UTC)
- Expired
- Apr 7, 2015, 6:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hardin County, KY, Larue County, KY, Nelson County, KY
The radar
The Louisville radar (KLVX), 44 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 5:32 PM EDT | TSTM WND DMG | 2 Wnw Tonnieville, KY | TREE DOWN NEAR TONNIEVILLE ALONG THE HARDIN/LARUE COUNTY LINE. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 2:37 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 593 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
877
WUUS53 KLMK 072130
SVRLMK
KYC093-123-179-072200-
/O.NEW.KLMK.SV.W.0025.150407T2130Z-150407T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
530 PM EDT TUE APR 7 2015
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
LARUE COUNTY IN NORTH CENTRAL KENTUCKY...
SOUTHWESTERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 600 PM EDT
* AT 526 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ELIZABETHTOWN TO 7 MILES SOUTH OF ELIZABETHTOWN TO
10 MILES SOUTH OF ELIZABETHTOWN...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HODGENVILLE...TONIEVILLE...TANNER...MATHERS MILL...ROANOKE...
NELSONVILLE...BOUNDARY OAK...LYONS...BUFFALO...NEW HAVEN...
LEAFDALE...ATHERTONVILLE...BLUE GAP...CULVERTOWN...BALLTOWN...
JERICHO...HOWARDSTOWN...GETHSEMANE...NEW HOPE AND GINSENG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 3751 8605 3759 8594 3775 8589 3775 8540
3758 8554 3749 8558
TIME...MOT...LOC 2130Z 270DEG 40KT 3773 8577 3759 8582
3756 8587
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
RAS1 follow-up statement
631
WWUS53 KLMK 072148
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
548 PM EDT TUE APR 7 2015
KYC093-072157-
/O.CAN.KLMK.SV.W.0025.000000T0000Z-150407T2200Z/
HARDIN KY-
548 PM EDT TUE APR 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HARDIN COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3750 8588 3754 8588 3758 8582 3761 8580
3763 8580 3763 8578 3764 8577 3765 8574
3773 8568 3775 8568 3775 8540 3758 8554
3749 8558
TIME...MOT...LOC 2147Z 270DEG 40KT 3773 8553 3759 8558
3756 8563
$$
KYC123-179-072200-
/O.CON.KLMK.SV.W.0025.000000T0000Z-150407T2200Z/
LARUE KY-NELSON KY-
548 PM EDT TUE APR 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
NELSON AND LARUE COUNTIES UNTIL 600 PM EDT...
AT 545 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF BARDSTOWN TO 7 MILES EAST OF
HODGENVILLE...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GETHSEMANE...CULVERTOWN...HOWARDSTOWN...GINSENG...STILES...NEW HOPE
AND GREENBRIER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 3750 8588 3754 8588 3758 8582 3761 8580
3763 8580 3763 8578 3764 8577 3765 8574
3773 8568 3775 8568 3775 8540 3758 8554
3749 8558
TIME...MOT...LOC 2147Z 270DEG 40KT 3773 8553 3759 8558
3756 8563
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
RASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 4:51 PM EDT, 39 minutes earlier.
Area forecast discussion, Apr 7, 4:51 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 451 PM EDT Tue Apr 7 2015 ...Forecast Update... Issued at 450 PM EDT Tue Apr 7 2015 A bowing segment across southern IN and and far north central KY has developed a few meso-vortices along the leading edge where an isolated tornado will be possible. Severe hail and and pockets of damaging wind will be possible as this feature moves along the I-64 corridor east toward the Louisville Metro. Right now have the line timed into Louisville sometime between 515 PM EDT and 545 PM EDT. Will consider extending the Severe Thunderstorm Watch further to the east if strong convection continues. .SHORT TERM (Now through Wednesday Night)... Issued at 315 PM EDT Tue Apr 7 2015 ...Strong Storms, Including Heavy Rain and Frequent Lightning this Evening... Severe Thunderstorm Watch #28 is in effect for the west central part of the CWA until 8 PM EDT/7 PM CDT. A cluster of storms stretching from the lower Wabash River Valley to the Mo Bootheel will slide into our CWA over the next few hours and into the evening. Given, 1000 to 2500 J/KG of CAPE and marginal deep layer shear, some storm organization is expected to be maintained into the area. Thermal profiles would suggest that marginally severe hail and isolated instances of damaging winds will be possible as DCAPE values are approaching 1000 J/KG. Perhaps the bigger concern will be for storms moving over where heavy rain fell earlier today and the potential for Flash Flooding. PWATs will approach 2 standard deviations above normal this evening. This combined with steady moisture transport from the SW could yield some locally intense rainfall. Things should quiet down fairly quickly this evening with storms waning as we lose of diurnal heating. Expect a relative lull, through the overnight where min Ts will fall into the low and mid 60s. Another round or two of convection is expected again on Wednesday and Wednesday night as we stay on the unstable side of a frontal boundary and moisture transport continues into the region. Instability and shear profiles would suggest that strong storms are possible, however the lack of a focused trigger may limit the severe threat somewhat. Temperatures are expected to warm into the upper 70s and low 80s. Lows Wednesday night will again be in th low and mid 60s. .LONG TERM (Thursday through Tuesday)... Issued at 255 PM EDT Tue Apr 7 2015 Main long-term challenge remains T-storm chances, timing, and impacts Thursday into Friday. Expect deep SW flow on Thursday as a sharp upper shortwave trof kicks a surface low from the central Plains into the Great Lakes. Subtle differences in timing notwithstanding, there is still a decent consensus that the cold front will push through the Ohio Valley after midnight Thursday night, exiting the Bluegrass and Lake Cumberland areas Friday morning. Thursday will feature high-end chance or low-end likely POPs in a juicy warm advection regime. Better chances and stronger storms will accompany the front as it moves through Thursday night. While the main severe threat still appears to be to our north and west, we could have decaying strong storms in the evening, with a wind threat mainly west of Interstate 65. Heavy rain threat will be limited due to this being a somewhat progressive system, but with over an inch of QPF in many of the same areas that have seen the heaviest rains, it won't take much to generate at least nuisance flooding. Transition day on Friday as the front pushes through. POPs will drop off dramatically from west to east, with most of the area going dry by mid-afternoon. Dry and seasonable conditions are expected Friday night through Sunday as high pressure ridges in from the north. Moisture ramps up again late Sunday into early next week ahead of yet another southern stream system. Think that at least a period or two around Monday may be worthy of low-end likely POPs, but that will be better refined with later model runs. Temps continue on the high end of normal, especially by night. && .AVIATION (18Z TAF Update)... Updated at 120 PM EDT Tue Apr 7 2015 We're in a relative lull with convection with only some storms hanging around LEX for another hour or two. Warm sector has become firmly established over the area and should see mostly VFR conditions as skies partially clear through much of the afternoon. Expect a steady south wind around 10 mph with a few higher gusts possible. Focus is upstream on the next convective complex set to move into the TAF sites from late afternoon through evening. Best timing at SDF is expected between 5 and 10 PM EDT where visibilities could drop into the IFR range in heavier thunderstorms. Stronger wind gusts and some hail will also be possible with the strongest storms. LEX/BWG should see weaker convection and a couple hours later than at SDF. There should be another relative lull overnight where VFR conditions are expected to prevail. More convection possible again Wednesday morning. Confidence is low beyond this evening. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Update.........BJS Short Term.....BJS Long Term......TWF Aviation.......BJS
Hazardous weather outlook, Apr 7, 5:10 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 510 PM EDT TUE APR 7 2015 INZ076>079-KYZ032-070>078-081-082-082115- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-TRIMBLE KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... BEDFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE... GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN... BURKESVILLE...ALBANY 510 PM EDT TUE APR 7 2015 /410 PM CDT TUE APR 7 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. ANY STORM WILL BE CAPABLE OF LOCALLY HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WAVES OF SCATTERED THUNDERSTORMS WILL MOVE IN AND OUT OF THE REGION WEDNESDAY THROUGH THURSDAY. LOCALLY HEAVY RAIN WILL BE POSSIBLE. GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS IN ANY OF THESE CLUSTERS. STRONG TO SEVERE STORMS ARE POSSIBLE LATE THURSDAY THROUGH FRIDAY MORNING AS A COLD FRONT MOVES THROUGH. THE MAIN HAZARDS WOULD BE GUSTY WINDS AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THURSDAY INTO FRIDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ083-084-089>092-KYZ023>031-033>043-045>049-053>057-061>067-082115- DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN- HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY- BULLITT KY-JEFFERSON KY-OLDHAM KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY- MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY- INCLUDING THE CITIES OF...JASPER...MARENGO...TELL CITY...CORYDON... NEW ALBANY...JEFFERSONVILLE...HAWESVILLE...HARDINSBURG... BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD 510 PM EDT TUE APR 7 2015 /410 PM CDT TUE APR 7 2015/ ...SEVERE THUNDERSTORM WATCH 28 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS ARE EXPECTED THIS EVENING. ANY STORM WILL BE CAPABLE OF LOCALLY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. THE STRONGEST STORMS WILL BE CAPABLE OF HAIL AND ISOLATED INSTANCES OF DAMAGING WINDS. ISOLATED FLASH FLOODING MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WAVES OF SCATTERED THUNDERSTORMS WILL MOVE IN AND OUT OF THE REGION WEDNESDAY THROUGH THURSDAY. LOCALLY HEAVY RAIN WILL BE POSSIBLE. GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS IN ANY OF THESE CLUSTERS. STRONG TO SEVERE STORMS ARE POSSIBLE LATE THURSDAY THROUGH FRIDAY MORNING AS A COLD FRONT MOVES THROUGH. THE MAIN HAZARDS WOULD BE GUSTY WINDS AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT INSTANCES OF FLOODING...LARGE HAIL OR DAMAGING WINDS THIS EVENING. SPOTTER ACTIVATION MAY AGAIN BE REQUESTED THURSDAY INTO FRIDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. BJS/RAS
In the hours before
Special weather statement, Apr 7, 3:56 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
356 PM EDT TUE APR 7 2015
INZ077>079-090>092-KYZ031-032-072025-
CLARK IN-FLOYD IN-HARRISON IN-JEFFERSON IN-OLDHAM KY-SCOTT IN-TRIMBLE
KY-WASHINGTON IN-
356 PM EDT TUE APR 7 2015
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 40 MPH WINDS...
AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST
OF ENGLISH TO 12 MILES NORTHWEST OF NEW ALBANY TO 7 MILES NORTHWEST
OF PROSPECT...AND MOVING EAST AT 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
BEDFORD...
SHORTS CORNER AND GREENHAVEN...
NEW PEKIN AND FARABEE...
BLUE RIVER AND NEW MARKET...
NEW LIBERTY AND BUNKER HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3866 8525 3859 8521 3858 8517 3854 8523
3839 8557 3839 8604 3839 8625 3842 8626
3842 8631 3844 8631 3865 8580 3866 8530
TIME...MOT...LOC 1956Z 251DEG 45KT 3844 8622 3845 8590
3845 8563
SCHOETTMERSpecial weather statement, Apr 7, 4:27 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
327 PM CDT TUE APR 7 2015
KYZ024-072055-
BRECKINRIDGE KY-
327 PM CDT TUE APR 7 2015
...STRONG THUNDERSTORMS WITH HEAVY RAIN...AND 50 MPH WINDS...
AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF
TELL CITY TO 8 MILES NORTHEAST OF WHITESVILLE...AND MOVING EAST AT 50
MPH.
HEAVY RAIN REDUCING VISIBILITIES...AND STRONG GUSTY WINDS IN EXCESS
OF 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
HARDINSBURG...
TAR FORK AND MYSTIC...
RAYMOND AND LODIBURG...
BASIN SPRING AND KIRK...
CORNERS AND WOODROW...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3784 8667 3786 8660 3791 8660 3792 8658
3792 8653 3793 8650 3795 8652 3804 8652
3804 8649 3780 8615 3761 8626 3767 8663
3779 8668
TIME...MOT...LOC 2027Z 281DEG 42KT 3798 8652 3776 8672
RASSpecial weather statement, Apr 7, 4:48 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
448 PM EDT TUE APR 7 2015
INZ092-KYZ030>034-072120-
CLARK IN-HENRY KY-JEFFERSON KY-OLDHAM KY-SHELBY KY-TRIMBLE KY-
448 PM EDT TUE APR 7 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
NICKEL SIZE HAIL...AND 40 MPH WINDS...
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF LA GRANGE...AND MOVING EAST AT 30
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...NICKEL SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
PROSPECT...
NEW CASTLE...
LA GRANGE...
TARASCON AND LIRO...
PENDLETON AND JERICHO...
EMINENCE AND CAMPBELLSBURG...
DELVILLE AND FRANKLINTON...
THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
13 AND 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3856 8501 3851 8502 3851 8501 3833 8501
3832 8567 3851 8571
TIME...MOT...LOC 2049Z 269DEG 28KT 3844 8544
EERLocal storm report, Apr 7, 5:07 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
507 PM EDT TUE APR 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL CENTRAL 38.10N 86.15W
04/07/2015 E0.88 INCH HARRISON IN PUBLIC
&&
NWS LOUISVILLE KY
IRIS SYSTEMLocal storm report, Apr 7, 5:22 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
522 PM EDT TUE APR 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM FLASH FLOOD 1 WSW HAMBURG 38.38N 85.79W
04/07/2015 CLARK IN PUBLIC
DOVIR WOOD ROAD AND COUNTY LINE ROAD IS
FLOODED.
&&
NWS LOUISVILLE KY
IRIS SYSTEMLocal storm report, Apr 7, 5:30 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
530 PM EDT TUE APR 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST 4 ENE HOWE VALLEY 37.70N 86.02W
04/07/2015 M50 MPH HARDIN KY MESONET
&&
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 9:40 AM EDT | Special Weather Statement | LMK | Oldham | 45 min |
| Apr 7, 10:10 AM EDT | Areal Flood Advisory | LMK | Jefferson, Oldham | 2 hr |
| Apr 7, 10:32 AM EDT | Special Weather Statement | LMK | Franklin, Shelby | 43 min |
| Apr 7, 10:33 AM EDT | Areal Flood Advisory | LMK | Oldham | 117 min |
| Apr 7, 11:31 AM EDT | Special Weather Statement | LMK | Fayette, Franklin, Scott | 29 min |
| Apr 7, 12:04 PM EDT | Special Weather Statement | LMK | Bourbon | 46 min |
| Apr 7, 12:54 PM EDT | Special Weather Statement | LMK | Scott | 31 min |
| Apr 7, 3:56 PM EDT | Special Weather Statement | LMK | Trimble | 29 min |
| Apr 7, 4:04 PM EDT | Severe Thunderstorm Warning | LMK | Hancock | 21 min |
| Apr 7, 4:10 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 30 min |
| Apr 7, 4:27 PM EDT | Special Weather Statement | LMK | Breckinridge | 28 min |
| Apr 7, 4:34 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 31 min |
| Apr 7, 4:37 PM EDT | Tornado Warning | LMK | Meade | 18 min |
| Apr 7, 4:40 PM EDT | Flash Flood Warning | LMK | Henry, Oldham, Trimble | 3 hr |
| Apr 7, 4:48 PM EDT | Special Weather Statement | LMK | Henry, Oldham | 32 min |
| Apr 7, 4:58 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Trimble | 32 min |
| Apr 7, 5:04 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Meade | 31 min |
| Apr 7, 5:05 PM EDT | Flash Flood Warning | LMK | Breckinridge, Grayson, Hancock, Ohio | 3 hr |
| Apr 7, 5:12 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham | 28 min |
| Apr 7, 5:17 PM EDT | Tornado Warning | LMK | Henry | 18 min |
| Apr 7, 5:32 PM EDT | Flash Flood Warning | LMK | Jefferson, Oldham | 3 hr |
| Apr 7, 5:33 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 32 min |
| Apr 7, 5:36 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Scott | 29 min |
| Apr 7, 5:40 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Nelson, Spencer | 30 min |
| Apr 7, 5:51 PM EDT | Severe Thunderstorm Warning | LMK | Larue, Marion, Nelson, Washington | 29 min |
| Apr 7, 5:54 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Jessamine, Mercer | 31 min |
| Apr 7, 6:01 PM EDT | Tornado Warning | LMK | Garrard, Jessamine, Madison, Mercer | 29 min |
| Apr 7, 6:08 PM EDT | Flash Flood Warning | LMK | Bourbon, Fayette, Franklin, Oldham, Scott, Shelby and 2 more | 6 hr |
| Apr 7, 6:08 PM EDT | Severe Thunderstorm Warning | LMK | Green, Hart, Larue, Taylor | 32 min |
| Apr 7, 6:21 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Marion, Mercer, Washington | 29 min |
| Apr 7, 6:21 PM EDT | Tornado Warning | LMK | Garrard, Madison | 29 min |
| Apr 7, 6:28 PM EDT | Flash Flood Warning | LMK | Butler, Edmonson, Grayson, Green, Hart, Warren | 3 hr |
| Apr 7, 6:29 PM EDT | Tornado Warning | LMK | Boyle, Casey, Marion | 26 min |
| Apr 7, 6:46 PM EDT | Tornado Warning | LMK | Madison | 24 min |
| Apr 7, 6:52 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Lincoln | 28 min |
| Apr 7, 7:12 PM EDT | Tornado Warning | LMK | Madison | 18 min |
| Apr 7, 7:15 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 30 min |
| Apr 7, 7:19 PM EDT | Severe Thunderstorm Warning | LMK | Casey, Lincoln | 31 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.